Alert archive / Kentucky / River Flood Warnings in 2008

River Flood Warning 49, NWS Wilmington, OH

April 4, 2008Campbell County, Kenton County, Pendleton County, Kentucky

NWS Wilmington, OH issued this river flood warning at Apr 4, 2008, 10:13 AM EDT for Campbell County, Kenton County, Pendleton County, Kentucky. It took effect at Apr 4, 2008, 3:23 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 10:13 AM EDT (14:13 UTC)
In effect from
Apr 4, 2008, 3:23 PM EDT
Expired
Apr 5, 2008, 5:47 PM EDT
In force
26 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Campbell County, KY, Kenton County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at Falmouth (FLMK2).

Action stage
23 ft
Minor stage
33 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KILN 041413
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1013 AM EDT FRI APR 04 2008

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS...

  LICKING RIVER AT FALMOUTH

DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY 
BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

KYC037-117-191-050213-
/O.NEW.KILN.FL.W.0049.080404T1923Z-080406T0700Z/
/FLMK2.1.ER.080404T1923Z.080405T0600Z.080406T0100Z.NO/
1013 AM EDT FRI APR 04 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LICKING RIVER AT FALMOUTH
* FROM THIS AFTERNOON TO LATE SATURDAY NIGHT.
* AT 9 AM THE STAGE WAS 17.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 28 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 31.8 FEET BY AFTER MIDNIGHT TONIGHT. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY LATE EVENING.
* AT STAGES NEAR 31 FEET, FLOODING OCCURS IN LOW LYING AREAS OF 
  BUTLER KENTUCKY...AS WELL AS SOME AREAS OF FALMOUTH...MAINLY NORTH 
  OF SHELBY STREET AND LOW AREAS NORTHEAST OF FALMOUTH NEAR ROUTES 22
  AND 159.
  

$$
5 follow-up statements
000 
WGUS81 KILN 042133
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT FRI APR 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  LICKING RIVER AT FALMOUTH

KYC037-117-191-050533-
/O.CON.KILN.FL.W.0049.000000T0000Z-080406T0700Z/
/FLMK2.1.ER.080404T2350Z.080405T1200Z.080406T0100Z.NO/
533 PM EDT FRI APR 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE LICKING RIVER AT FALMOUTH
* UNTIL LATE SATURDAY NIGHT.
* AT 3 PM THE STAGE WAS 23.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO 
  RISE TO NEAR 31.6 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE ON SATURDAY EVENING.
* AT STAGES NEAR 31.0 FEET, FLOODING BEGINS IN LOW LYING AREAS OF 
  BUTLER KENTUCKY...AS WELL AS SOME AREAS OF FALMOUTH...MAINLY NORTH 
  OF SHELBY STREET AND LOW AREAS NORTHEAST OF FALMOUTH NEAR ROUTES 22
  AND 159.
  

$$

HATZOS
000 
WGUS81 KILN 050345
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1145 PM EDT FRI APR 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  LICKING RIVER AT FALMOUTH

KYC037-117-191-051145-
/O.EXT.KILN.FL.W.0049.000000T0000Z-080406T0200Z/
/FLMK2.1.ER.080405T0600Z.080405T1200Z.080405T2000Z.NO/
1145 PM EDT FRI APR 04 2008

THE FLOOD WARNING CONTINUES FOR

  THE LICKING RIVER AT FALMOUTH
* UNTIL SATURDAY EVENING.
* AT 10 PM THE STAGE WAS 25.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING...AND 
  WILL CONTINUE TO RISE TO NEAR 29.5 FEET. THE RIVER WILL FALL 
  BELOW FLOOD STAGE ON SATURDAY AFTERNOON.
* AT STAGES NEAR 30.0 FEET, FLOODING BEGINS TO AFFECT MORE LOW LYING 
  AREAS OF FALMOUTH...MAINLY NORTH OF SHELBY STREET. FLOODING CAN 
  ALSO BE EXPECTED IN NORTHEAST AREAS OF FALMOUTH NEAR ROUTES 22 AND 
  159.
  

$$

HATZOS
000 
WGUS81 KILN 051009
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 AM EDT SAT APR 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  LICKING RIVER AT FALMOUTH

KYC037-117-191-051808-
/O.CON.KILN.FL.W.0049.000000T0000Z-080406T0200Z/
/FLMK2.1.ER.080405T1058Z.080405T1200Z.080405T2000Z.NO/
608 AM EDT SAT APR 05 2008

THE FLOOD WARNING CONTINUES FOR
  THE LICKING RIVER AT FALMOUTH
* UNTIL THIS EVENING.
* AT 1 AM THE STAGE WAS 25.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 28.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE LATE THIS AFTERNOON.
* AT STAGES NEAR 28.0 FEET, LOW LYING AREAS ALONG THE RIVER NEAR 
  FALMOUTH BEGIN TO FLOOD...INCLUDING NORTHEAST AREAS OF FALMOUTH 
  NEAR ROUTES 22 AND 159.
  

$$
000 
WGUS81 KILN 051745
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
145 PM EDT SAT APR 05 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  LICKING RIVER AT FALMOUTH

KYC037-117-191-060145-
/O.EXT.KILN.FL.W.0049.000000T0000Z-080406T0804Z/
/FLMK2.1.ER.080405T2330Z.080406T0000Z.080406T0204Z.NO/
145 PM EDT SAT APR 05 2008

...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE TONIGHT... 
THE FLOOD WARNING CONTINUES FOR
  THE LICKING RIVER AT FALMOUTH
* UNTIL LATE TONIGHT.
* AT 12 PM THE STAGE WAS 26.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET.
* THE RIVER WILL JUST REACH THE FLOOD STAGE OF 28 FEET THIS EVENING
  AND FALL BELOW FLOOD STAGE TONIGHT.
* AT STAGES NEAR 28 FEET...LOW LYING AREAS ALONG THE RIVER NEAR 
  FALMOUTH BEGIN TO FLOOD...INCLUDING NORTHEAST AREAS OF FALMOUTH 
  NEAR ROUTES 22 AND 159.
  

$$
000 
WGUS81 KILN 052147
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT SAT APR 05 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  LICKING RIVER AT FALMOUTH

KYC037-117-191-052217-
/O.CAN.KILN.FL.W.0049.000000T0000Z-080406T0804Z/
/FLMK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
547 PM EDT SAT APR 05 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LICKING RIVER AT FALMOUTH
* AT 5 PM THE STAGE WAS 26.5 FEET.
* FLOOD STAGE IS 28 FEET.
* THE RIVER IS CURRENTLY CRESTING NEAR 26.5 FEET. THIS IS BELOW
  THE FLOOD STAGE. THE RIVER WILL SLOWLY FALL TO 26.0 FEET BY 
  TOMORROW MORNING.
* AT STAGES NEAR 25.0 FEET...FLOODING OF LOW LAND AGRICULTURAL 
  LAND CONTINUES.
  
$$
SITES

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:46 AM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 4, 6:46 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EDT FRI APR 4 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY. HIGH PRESSURE WILL
BEGIN TO BUILD IN TONIGHT AND THEN EXTEND ACROSS THE OHIO VALLEY
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS HAVE SPREAD IN
PRIMARILY SOUTH OF I-70. HEAVIEST RAINS THUS FAR HAVE BEEN ALONG
AND SOUTH OF THE OHIO RIVER AND EXPECT THIS TO CONTINUE TO BE THE
AREA OF GREATEST CONCERN AS FAR AS POTENTIAL FLOODING.

LOOKS LIKE THIS IS GOING TO BE A RELATIVELY BRIEF EVENT AS BACK
EDGE OF PRECIPITATION SHIELD IS ALREADY ADVANCING ACROSS INDIANA.
SO WIDESPREAD SHOWER ACTIVITY IS EXPECTED TO END AS LOW PRESSURE
CROSSES THE AREA. HOWEVER APPEARS THAT THERE WILL BE AT LEAST
SCATTERED SHOWERS CONTINUING THROUGH THE REST OF THE DAY AS UPPER
DISTURBANCES RIPPLE THROUGH THE FLOW. FLOOD WATCH REMAINS IN
EFFECT WITH NO ADJUSTMENTS FOR NOW.

NOT EXPECTING MUCH CHANGE IN TEMPERATURES ACROSS THE SOUTH WHERE
READINGS ARE STARTING OUT QUITE MILD. WARMER AIR SHOULD SURGE INTO
NORTHERN ZONES AS THE LOW APPROACHES THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MODELS SHOW ONE MORE SHORT WAVE PUSHING THROUGH THE AREA THIS
EVENING. COULD SEE SOME REDEVELOPMENT OF LIGHT SHOWERS SO HAVE
KEPT CHANCE POPS IN PRIMARILY FOR THIS EVENING.

OTHERWISE HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE REST OF
THE SHORT TERM. LOW CLOUDS MAY HOLD IN UNTIL SATURDAY MORNING
BEFORE CLEARING. GENERALLY LEANED TOWARDS THE COOLER SIDE OF THE
GUIDANCE ENVELOPE.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THERE IS REASONABLE AGREEMENT IN MODEL FORECASTS THROUGH MIDWEEK
WITH DIVERGENCE THEREAFTER. HAVE FAVORED THE 00Z GFS ENSEMBLE MEAN
SOLUTION.

A WEAK COLD FRONT IS FORECAST TO CROSS THE AREA ON MONDAY. NOT
LOOKING TOO IMPRESSIVE AT THIS POINT SO KEPT POPS IN LOW CHANCE
CATEGORY. ANOTHER FRONT APPROACHES ON WEDNESDAY. WITH UPPER
FORCING LIFTING WELL NORTHWEST OF THE AREA SUSPECT THAT THIS FRONT
WILL NEVER MAKE IT THROUGH THE REGION. INSTEAD BELIEVE THAT IT
WILL WASH OUT AS A MORE SUBSTANTIAL SYSTEM LIFTS NORTHEAST LATE IN
THE WEEK. THIS SOLUTION KEEPS CHANCE POPS GOING THROUGH THE LATTER
PERIODS. OVERALL TEMPERATURES WILL BE AT OR ABOVE SEASONAL NORMS.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
CIGS/VIS WILL BE MAINLY MVFR THROUGH 15Z AS THE RAIN WINDS DOWN NW TO
SE IN ADVANCE OF A COLD FRONT. HAVE ADDED VCTS THROUGH 13Z-
14Z...FOR ISOLATED THUNDER.

THEN...CIGS/VIS WILL REMAIN MOSTLY MVFR AND S/SW WINDS WILL BECOME
W/NW AROUND 10 KTS BEHIND THE COLD FRONT AS LOW PRESSURE MOVES NE
OF THE REGION.

OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES WILL PERSIST INTO
SATURDAY MORNING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ063>065-070>074-
     077>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...FLOOD WATCH THROUGH THIS EVENING FOR INZ066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Apr 3, 3:59 PM EDT, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT THU APR 3 2008

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-042000-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
359 PM EDT THU APR 3 2008

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-042000-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
359 PM EDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT WILL LIFT NORTH TO NEAR THE OHIO RIVER TONIGHT. LOW
PRESSURE TRACKING NORTHEAST ALONG IT TONIGHT AND EARLY FRIDAY WILL
BRING RAIN TO THE REGION. WHILE THE HEAVIEST RAIN IS FORECAST TO
STAY SOUTH OF THE I-70 CORRIDOR...AREAS FURTHER NORTH MAY SEE ONE
TO LOCALLY TWO INCHES OF RAIN TONIGHT INTO FRIDAY. THIS MAY LEAD TO
SCATTERED HIGH WATER PROBLEMS. IF THE FRONT LIFTS FURTHER NORTH
THAN FORECAST...THE AXIS OF HEAVY RAIN WOULD SHIFT NORTH AS
WELL...BRINGING MORE WIDESPREAD FLOODING PROBLEMS TO THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 4, 7:43 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
743 AM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            3 SE RISING SUN         38.92N 84.81W
04/04/2008                   BOONE              KY   LAW ENFORCEMENT

            RIDDLES RUN ROAD CLOSED DUE TO FLOODING

&&

MYRONP

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:57 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more6 hr
Apr 4, 3:00 AM EDTAreal Flood AdvisoryILNBracken, Campbell, Lewis, Mason, Robertson6 hr
Apr 4, 4:56 AM EDTFlash Flood WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more5 hr
Apr 4, 8:25 AM EDTFlash Flood WarningILNLewis3 hr
Apr 4, 9:56 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more42 days
Apr 4, 11:28 AM EDTAreal Flood WarningILNCarroll, Owen57 hr

Nearby

River Flood Warnings in Kentucky, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.